Illinois, 2013Winter Storm and Winter Weather in Illinois, December 21 to 22, 2013
December 21 to 22, 2013 · NWS DVN · 13 events in 13 counties and zones
A strong upper level low pressure system moved out of California and then to southwest Missouri and into northern Indiana December 21-22, 2013. This path of the low produced heavy snowfall across extreme northwest Illinois where 5 to 6 inches was common.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure system moved out of California and then to southwest Missouri and into northern Indiana December 21-22, 2013. This path of the low produced heavy snowfall across extreme northwest Illinois where 5 to 6 inches was common. The highest accumulation of 6.2 inches was reported by a trained spotter 6 miles southwest of Schapville in Jo Daviess county. In western Illinois snowfall was less than 2 inches but was mixed with freezing rain and sleet. Ice accumulations of 1 to 2 tenths of an inch was reported in many areas. However, a trained spotter in Macomb in McDonough county measured a quarter of an inch of ice.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 21, 11:33 AM CST, 27 minutes earlier.
Area forecast discussion, Dec 21, 11:33 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 AM CST SAT DEC 21 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 405 AM CST SAT DEC 21 2013
ASSESSING THE 00Z RUN SOLUTIONS IN HANDLING PHASING ISSUES AND
NORTHEASTWARD PROPAGATION PATH OF STORM CURRENTLY ACRS NORTH
CENTRAL MEX INTO FAR WEST TX...HAVE THROWN OUT THE 00Z NAM WHICH
TOOK A FURTHER WEST JOG WITH FORCING AND HEAVY SNOW BAND. HAVE
SIDED WITH A BLEND OF THE 00Z GFS AND ECMWF WHICH IS NOT ALL THAT
FAR OFF OF PREVIOUS FCST PACKAGE THINKING. THIS ACCEPTED BLEND
TAKES THE SFC LOW UP TOWARD THE MO BOOT-HEEL BY AROUND 00Z
SUN...AND THEN ACCELERATE TOWARD NORTH CENTRAL INTO NORTHEASTERN
INDIANA BY 12Z SUNDAY MORNING. OVERRUNNING PRECIP FIELDS DEVELOPED
BY STRONG WARM MOIST CONVEYOR ALREADY STREAMING ACRS MUCH OF MO AND
GROWING CLOSER TO THE SOUTHERN CWA. SHORT RANGE HIRES
MODELING...EXTRAPOLATING THE CURRENT MOVEMENT OF PRECIP IN EASTERN
KS/NW MO...AND WITH SFC TEMPS BELOW FREEZING AND BUILDING WARM
WEDGE ALOFT THIS MORNING...IT APPEARS SOME FREEZING RAIN WILL
IMPACT THE SOUTHERN CWA AND POSSIBLY THE I-80 CORRIDOR EAST OF THE
QUAD CITIES BY MID MORNING. STRENGTHENING LLVL NORTHWEST TO NORTH
FLOW INTO THIS ADVANCING PRECIP FIELD WILL MAKE FOR A SHARP
NORTHERN CUT-OFF...BUT STILL FEEL THESE AREAS TO GET AT LEAST SOME
LIGHT ICING THIS MORNING AND WILL BUMP UP THE START TIME OF THE
SOUTHEASTERN SECTION OF THE WSW TO 15Z/9AM CST THIS MORNING. SFC
TEMPS TO BE FLIRTING WITH FREEZING BY THIS AFTERNOON...BUT
EARLIER START TO THE PRECIP MAY ALLOW FOR MORE ICE ACCUMULATION
POSSIBLY PUSHING A QUARTER OF AN INCH IN PORTIONS OF WEST CENTRAL
IL BY EARLY EVENING. LIKE PREVIOUS SHIFT MENTIONED AND FCST
SOUNDINGS SUPPORT...THIS SYSTEM ALSO TO BE AN EFFECTIVE SLEET
MAKER IN THESE EARLIER START AREAS WITH SLEET ACCUMS OF A HALF UP
TO 1 INCH POSSIBLE. WILL BANK ON A SHARP CUT-OFF OF NORTHERN EDGE
OF PRECIP BY THE NORTH LLVL FLOW TO KEEP THE NEED OF AREAS FROM
FAIRFIELD IA...TO THE QUAD CITIES FROM FROM HAVING TO BE BUMPED UP
BEFORE THE 6 PM WARNING START TIME...BUT IT IS POSSIBLE.
DYNAMICAL COOLING FOR SWITCH OVER TO ALL SNOW TONIGHT FROM NW-TO-
SOUTHEAST AS THE EVENING AND OVERNIGHT PROGRESSES. H5 MB LOW
SHIFTS RIGHT ACRS THE CWA FROM SOUTHWEST- TO- NORTHEAST LATE
TONIGHT TRYING TO CLOSE- OFF BUT MODELS SUGGEST IT STAYS OPEN. BUT
FEATURE STILL STRONG ENOUGH ALONG WITH UPPER JET DYNAMICS AND
UNSEASONABLE MOISTURE FEED/TROWAL SIGNATURE TO FUEL A HEAVY DEF
ZONE SNOW BAND WITH SIGNS OF MAIN ACCUM AXIS SIMILAR TO WHAT THE
PREVIOUS PACKAGE ADVERTISED...5-8 INCHES BY 12Z SUNDAY 20-30 MILES
EITHER SIDE OF AN AXIS FROM SIGOURNEY IA...IOWA CITY...TO WEST OF
CLINTON IA AND SOUTHEAST OF DBQ. SHARP DROP OFF IN SNOW AMOUNTS
EAST OF THE MS RVR AND SOUTH OF STERLING IL.
.LONG TERM...(SUNDAY THROUGH NEXT FRIDAY)
ISSUED AT 405 AM CST SAT DEC 21 2013
SUNDAY MORNING THE SURFACE LOW SHOULD BE OVER NORTHERN INDIANA OR
SOUTHERN MICHIGAN WITH A TROF EXTENDING WEST INTO EASTERN IOWA.
MODELS ARE SHOWING ANOTHER H5 S/W APPROACHING FROM THE WEST WHICH
SHOULD KEEP LIGHT SNOW LINGERING OVER THE AREA MOST OF THE DAY.
KEPT LIKELY TO CATEGORICAL POPS GOING FOR SUNDAY MORNING OVER MUCH
OF THE AREA AND CHANCE POPS FOR THE AFTERNOON. ADDITIONAL SNOWFALL
AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE OVER THE NORTHERN TWO
THIRDS OF THE FORECAST AREA SUNDAY. STRONG NORTHWEST WINDS WILL
CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER MUCH OF THE
AREA. MODELS ARE SUGGESTING THAT THE LIGHT SNOW WILL LINGER INTO
SUNDAY EVENING OVER THE NORTH WITH MINOR ACCUMULATIONS. SCATTERED
FLURRIES ARE EXPECTED OVER THE REST OF THE AREA. TEMPERATURES WILL
BE PLUMMETING IN THE WAKE OF THE WINTER STORM WITH LOWS MONDAY
MORNING RANGING FROM AROUND -5 NORTHWEST TO 5 ABOVE SOUTHEAST.
WINDS SUNDAY NIGHT/MONDAY MORNING WILL BE STRONG ENOUGH DROP WIND
CHILLS TO -15 TO -20 WEST OF THE RIVER.
COLD TEMPERATURES WILL DOMINATE THE UPCOMING WEEK WITH FRESH DEEP
SNOW COVER AND ARCTIC AIR IN PLACE. MONDAY WILL BE ESPECIALLY COLD
WITH CONTINUING COLD AIR ADVECTION. HIGHS ARE EXPECTED TO BE IN THE
SINGLE DIGITS ABOVE ZERO OVER MUCH OF THE AREA. HIGH PRESSURE IS
PROGGED TO BE OVER OR JUST WEST OF THE FORECAST AREA BY TUESDAY
MORNING WHICH WILL AID IN DROPPING TEMPERATURES WELL BELOW ZERO. AT
THIS TIME IT APPEARS MIN TEMPERATURES WILL RANGE FROM AROUND -10
NORTHWEST TO -5 SOUTHEAST. IF EVERYTHING COMES TOGETHER TUESDAY
MORNING WITH CLEAR SKIES AND THE SURFACE RIDGE OVER THE AREA WE
COULD SEE LOWS SEVERAL DEGREES COLDER.
WARM AIR ADVECTION AHEAD OF A S/W MOVING OUT OF WESTERN CANADA WILL
BRING A BRIEF MODERATION IN TEMPERATURES BY WEDNESDAY WITH HIGHS
CHRISTMAS DAY EXPECTED TO BE IN THE 20S. MODELS ARE ALSO SUGGESTING
SOME LIGHT SNOW AHEAD OF THE SYSTEM TUESDAY NIGHT WITH FLURRIES ON
WEDNESDAY. ANOTHER SURGE OF ARCTIC AIR WILL MOVE SOUTH BEHIND THIS
WAVE BRINGING ANOTHER MORE SUBZERO TEMPERATURES TO THE REGION BY
FRIDAY. DLF
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1126 AM CST SAT DEC 21 2013
COMPLEX WINTER STORM WITH A FULL RANGE OF PRECIPITATION TYPES WILL
AFFECT AREA TAF SITES OVER THE NEXT 24 HOURS. THROUGH 00Z A MIX OF
FREEZING RAIN AND SLEET WILL AFFECT KBRL AND POSSIBLY BRIEFLY
KMLI. BY 00Z A MIX OF SLEET AND SNOW WILL OVERSPREAD KCID AND
KMLI...EXPANDING NORTHEASTWARD TO KDBQ BY 02Z. THIS MIX IS
EXPECTED TO CHANGE TO ALL SNOW AT ALL AREA TAF SITES BY 06Z.IFR
CIGS AND OCCASIONALLY IFR VSBYS WILL CONTINUE OVERNIGHT WITH THE
SNOW. SNOW IS EXPECTED TO DIMINISH AFTER 12Z SUNDAY AS THE SYSTEM
LIFTS OUT TO THE NORTHEAST. BLOWING SNOW WILL REMAIN AN ISSUE
THROUGH AT LEAST MIDDAY SUNDAY IN RURAL AND OPEN AREAS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR LEE.
IL...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY
FOR CARROLL-JO DAVIESS-MERCER-ROCK ISLAND-STEPHENSON-
WHITESIDE.
WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-PUTNAM-WARREN.
MO...WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR CLARK-SCOTLAND.
&&
SHORT TERM...12
LONG TERM...DLF
AVIATION...DMDHazardous weather outlook, Dec 21, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CST SAT DEC 21 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CST SAT DEC 21 2013
...WINTER STORM WARNING IN EFFECT FOR SOUTHERN PORTIONS OF THE
OUTLOOK AREA LATE THIS MORNING THROUGH SUNDAY...REST OF THE AREA
THIS EVENING THROUGH SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A STRONG WINTER STORM SYSTEM WILL AFFECT THE AREA WITH FREEZING
RAIN...SLEET...SNOW AND BLOWING SNOW. SIGNIFICANT ACCUMULATIONS OF
FREEZING RAIN...SLEET AND SNOW ARE EXPECTED AND TRAVEL WILL BE
IMPACTED. FREEZING RAIN WILL SPREAD UP ACROSS AREAS ALONG AND SOUTH
OF A LINE FROM MEMPHIS MISSOURI...TO MONMOUTH ILLINOIS...AND TO
PRINCETON IL BY MID MORNING AND CONTINUE THROUGH THIS EVENING. THE
FREEZING RAIN WILL MIX WITH SLEET AT TIMES. ICE ACCUMULATIONS UP TO
TWO TENTHS OF AN INCH...AND SLEET ACCUMULATIONS OF A HALF INCH UP
TO AN INCH WILL BE POSSIBLE IN THESE AREAS BY EVENING. AREAS FURTHER
TO THE NORTH WILL HAVE SLEET AND SNOW SPREADING ACROSS THIS EVENING
AND INTO THE OVERNIGHT WITH THE SNOW BECOMING HEAVY AT TIMES AFTER
MIDNIGHT IN PORTIONS OF EASTERN IOWA INTO FAR NORTHWEST ILLINOIS.
5 TO 8 INCHES OF SNOW ACCUMULATION WILL OCCUR BY 6 AM CST SUNDAY
MORNING ALONG AND NORTHWEST OF A LINE FROM FAIRFIELD IOWA...TO
DAVENPORT IOWA...AND TO STERLING IN NORTHWEST ILLINOIS. LESSER
AMOUNTS OF 1 TO 5 INCHES WILL GENERALLY FALL EAST OF THIS LINE BY
SUNDAY MORNING. NORTH TO NORTHWEST WINDS WILL BECOME GUSTY AFTER 3 AM
TONIGHT WEST OF THE MISSISSIPPI RIVER AND WILL CAUSE CONSIDERABLE
BLOWING AND DRIFTING SNOW.
A WINTER STORM WARNING IS IN EFFECT FOR SOUTHERN PORTIONS OF THE
OUTLOOK AREA LATE THIS MORNING THROUGH SUNDAY...REST OF THE AREA
THIS EVENING THROUGH SUNDAY. PLEASE SEE THE LATEST WINTER WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE FOR MORE COMPLETE AND
UPDATED INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW AND BLOWING SNOW IS EXPECTED OVER THE AREA SUNDAY. ADDITIONAL
SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE NORTH OF INTERSTATE
80 WITH LESS THAN AN INCH SOUTH OF THE INTERSTATE. 20 TO 30 MPH
NORTHWEST WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW
THROUGH THE DAY.
SUNDAY NIGHT THROUGH TUESDAY...AN ARCTIC AIRMASS MOVING INTO THE
REGION WILL BRING BITTER COLD TEMPERATURES AND DANGEROUS WIND CHILLS
AS LOW AS 20 BELOW TO 25 BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS OF SIGNIFICANT ACCUMULATIONS OF ICE...SLEET AND SNOW WOULD BE
APPRECIATED TODAY AND SUNDAY.
12/DLF
In the hours before
Special weather statement, Dec 21, 7:35 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 AM CST SAT DEC 21 2013
IAZ089-098-099-ILZ025-026-034-035-MOZ009-010-211600-
DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...KEOSAUQUA....
FORT MADISON...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...
KAHOKA
735 AM CST SAT DEC 21 2013
...SOME FREEZING DRIZZLE EARLY THIS MORNING...
AREAS OF FREEZING DRIZZLE OCCURRING OVER PORTIONS OF THE AREA
WILL PRODUCE A LIGHT COATING OF ICE ON UNTREATED AND ELEVATED SURFACES
THROUGH MID MORNING. MORE WIDESPREAD LIGHT FREEZING RAIN IS THEN
EXPECTED TO MOVE ACROSS THE AREA FROM THE SOUTH BY LATE MORNING
AND INTO EARLY AFTERNOON.
UNTREATED ROADS AND SIDEWALKS WILL BE SLIPPERY THIS MORNING AND
TRAVELERS WILL NEED TO ALLOW EXTRA TIME TO REACH DESTINATIONS.
ROADS...BRIDGES AND OVERPASSES MAY BE SLICK AND HAZARDOUS WITH THE
ICE ACCUMULATIONS.
12
Local storm report, Dec 21, 7:42 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FREEZING RAIN CHARLOTTE 41.96N 90.47W
12/21/2013 U0.00 INCH CLINTON IA TRAINED SPOTTER
1/4 INCH TOTAL ICE ACCUMULATION FROM FRIDAY
&&
TEOSpecial weather statement, Dec 21, 9:36 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 AM CST SAT DEC 21 2013
IAZ066>068-078-087>089-098-099-ILZ002-007-009-015>018-024>026-034-
035-MOZ009-010-211800-
CLINTON-MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-
VAN BUREN-LEE-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
936 AM CST SAT DEC 21 2013
...AREAS OF FREEZING DRIZZLE AND RAIN CONTINEUE THIS MORNING...
AREAS OF FREEZING DRIZZLE OCCURRING OVER PORTIONS OF THE AREA
WILL PRODUCE A LIGHT COATING OF ICE ON UNTREATED AND ELEVATED SURFACES
THROUGH MID DAY.
UNTREATED ROADS AND SIDEWALKS WILL BE EXTREMELY SLIPPERY THIS
MORNING AND TRAVELERS WILL NEED TO ALLOW EXTRA TIME TO REACH
DESTINATIONS. ROADS...BRIDGES AND OVERPASSES MAY BE SLICK AND
HAZARDOUS WITH THE ICE ACCUMULATIONS.
Local storm report, Dec 21, 12:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FREEZING RAIN MACOMB 40.47N 90.68W
12/21/2013 U0.00 INCH MCDONOUGH IL TRAINED SPOTTER
INTERMITTENT EARLIER BUT STEADY FREEZING RAIN NOW.
&&
TEOWinter Weather, Hancock
- When
- December 21, 12:00 PM CST to December 22, 6:00 AM CST
- Where
- Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
A trained spotter estimated 2.0 inches of snow 4 miles southeast of Fort Madison.
Winter Weather, Henderson
- When
- December 21, 12:00 PM CST to December 22, 7:00 AM CST
- Where
- Henderson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.818, -90.925 (the zone’s center; the record gives no point)
The COOP observer near Gladstone reported 4.0 inches of snow.
Winter Storm, McDonough
- When
- December 21, 12:00 PM CST to December 22, 6:00 AM CST
- Where
- McDonough forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.456, -90.678 (the zone’s center; the record gives no point)
A trained spotter reported a quarter of an inch of ice accumulation in Macomb.
Winter Weather, Bureau
- When
- December 21, 2:00 PM CST to December 22, 7:45 AM CST
- Where
- Bureau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
A trained spotter reported a tenth of an inch of ice accumulation in Princeton, along with 1.5 inches of snow.
Winter Weather, Putnam
- When
- December 21, 3:00 PM CST to December 22, 7:45 AM CST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.205, -89.286 (the zone’s center; the record gives no point)
Winter Weather, Warren
- When
- December 21, 3:00 PM CST to December 22, 7:00 AM CST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.849, -90.615 (the zone’s center; the record gives no point)
A trained spotter measured 2.0 inches of snow at Monmouth along with a mix of some sleet and freezing rain.
Winter Weather, Henry
- When
- December 21, 4:00 PM CST to December 22, 8:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.353, -90.131 (the zone’s center; the record gives no point)
A trained spottere reported 3.0 inches of snow just east of New Windsor along with a mix of some sleet and freezing rain.
Winter Weather, Mercer
- When
- December 21, 5:00 PM CST to December 22, 7:00 AM CST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.205, -90.741 (the zone’s center; the record gives no point)
A trained spotter measured 3.5 inches of snow at Aledo.
Winter Weather, Rock Island
- When
- December 21, 6:00 PM CST to December 22, 8:00 AM CST
- Where
- Rock Island forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
A trained spotter measured 4.5 inches of snow in Rock Island.
Winter Storm, Whiteside
- When
- December 21, 7:00 PM CST to December 22, 8:00 AM CST
- Where
- Whiteside forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.756, -89.914 (the zone’s center; the record gives no point)
A trained spotter measured 5.5 inches of snow near Fulton.
Winter Storm, Carroll
- When
- December 21, 8:00 PM CST to December 22, 8:45 AM CST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
A trained spotter measured 6.0 inches of snow near Mount Carroll.
Winter Storm, Stephenson
- When
- December 21, 8:45 PM CST to December 22, 9:00 AM CST
- Where
- Stephenson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.352, -89.662 (the zone’s center; the record gives no point)
A trained spotter reported a tenth of an inch of ice accumulation in Freeport, along with 5.4 inches of snow.
Winter Storm, Jo Daviess
- When
- December 21, 9:00 PM CST to December 22, 9:00 AM CST
- Where
- Jo Daviess forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
A trained spotter measured 6.2 inches of snow 6 miles southwest of Schapville.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, December 21 to 23, 20133 deaths · 2 injured · $597,000 · EF1 · 54 events
- Tornadoes and Damaging Winds in Mississippi, December 21, 20131 death · 11 injured · $2.2 million · EF2 · 21 events
- Tornado and Flash Flooding in Arkansas, December 21, 20131 death · 3 injured · $565,000 · EF2 · 9 events
- Lightning Strike and Heavy Rain in Texas, December 21, 20132 deaths · 1 injured · $36,000 · 3 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 20131 death · $1.8 million · 52 kt wind · 28 events
- Flash Flooding and Flooding in Indiana, December 21 to 23, 20131 death · $199,000 · 12 events
- Flooding in Indiana, December 21 to 31, 20131 death · 1 injured · $72,000 · 7 events
- Flash Flooding and Flood in Kentucky, December 21 to 22, 20131 death · $60,000 · 10 events
- Ice Storm and Winter Storm in Missouri, December 21 to 22, 20131 death · 37 events
- Ice Storm in Michigan, December 21 to 22, 2013$29 million · 10 events
- Tornado and Damaging Winds in Louisiana, December 21, 2013$4.2 million · EF1 · 23 events
- Ice Storm and Winter Weather in Michigan, December 21 to 22, 2013$18 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488622, 488623, 488633, 488620, 488641, 488650, 488625, 488638, 488646, 488651, 488621, 488649, 488629.